advertisement
Question
Posted by: Liezel | 2006/04/10

Extremely irregular period

I am 30yrs, had chemo for 2 years (17-19yrs), doctors told me to forget about children and put it out of my head as i had a high dose of "metrotrexate". With big shock I got pregnant beginning January 2005 and was forced to have an abortion. I had the 3mth depo end of July last year ONCE ONLY. Eversince my period has skipped eiter a month or two, or I spot for wks in a row. It has been almost 9 months since the depo, will I ever get pregant again? Now i am happily married (since end October 2005) and we want a baby desperately and am in tears most of the time as I keep on thinking it wont ever happen for us. Please give advise, I am very depressive.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageFertility expert

Dear Liezel

The fact that you are getting some periods although irregular is promising. The other very important fact is that you managed to fall pregnant in January 2005. Those are all good signs to indicate a pregnancy is possible and I don’t think you should give up hope. The chemotherapy may have some detrimental effect to your ovarian function. If you are having very irregular periods or spotting for the last 9 months to a year you may not be ovulating well. I suggest that you see a gynaecologist to ascertain if you are ovulating. If you are not ovulating, then medication such as Clomid may be used to see if ovulation may take place by way of medical therapy.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement